Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 36, NWS Midland/Odessa, TX

March 22, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Mar 22, 2007, 9:26 PM MDT for Eddy County, New Mexico. It took effect at Mar 22, 2007, 9:31 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2007, 9:26 PM MDT (03:26 UTC)
In effect from
Mar 22, 2007, 9:31 PM MDT
Expired
Mar 23, 2007, 1:30 AM MDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 230331
FFWMAF
NMC015-230730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
926 PM MDT THU MAR 22 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 130 AM MDT

* AT 923 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM 8 MILES WEST OF MALAGA...OR
  10 MILES SOUTH OF CARLSBAD...MOVING NORTHEAST AT 10 MPH.

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
  LOCATIONS...
  MALAGA...
  COUNTY ROAD 720...ROUGHLY 8 MILES WEST OF MALAGA...

THESE THUNDERSTORMS CONTINUE TO REDEVELOP OVER THE SAME AREAS AND 
DOPPLER RADAR HAS ESTIMATED IN UPWARDS OF 2 INCHES OF RAIN HAS 
FALLEN OVER THE AREA ALREADY.  ADDITIONAL RAINFALL IS EXPECTED 
THROUGHOUT THE NIGHT AND THROUGH FRIDAY WHICH COULD INCREASE THE 
POTENTIAL FOR FLOODING IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO 
HIGHER GROUND.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3201 10468 3202 10384 3259 10383 3259 10438

$$
2 follow-up statements
000 
WGUS74 KMAF 230448
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1141 PM CDT THU MAR 22 2007

NMC015-230730-
EDDY-
1041 PM MDT THU MAR 22 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MDT FOR
CENTRAL EDDY COUNTY...

AT 1036 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT THUNDERSTORMS MOVING NORTHEAST AT 15 MPH ACROSS EASTERN 
EDDY COUNTY. RAINFALL RATES UP TO 1.5 INCHES PER HOUR WILL LIKELY 
RESULT IN FLASH FLOODING.

THE THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING 
LOCATIONS...STATE HIGHWAYS 128 AND 31 AND U.S. HIGHWAY 62 180. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

LAT...LON 3201 10468 3202 10384 3259 10383 3259 10438

$$
000 
WGUS74 KMAF 230542
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1235 AM CDT FRI MAR 23 2007

NMC015-230545-
EDDY-
1135 PM MDT THU MAR 22 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL EDDY
COUNTY...

AT 1135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS PRODUCING HEAVY RAIN AND FLASH FLOODING HAD 
MOVED OUT OF THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER 
WILL LIKELY CONTINUE ON SOME ROADWAYS...INCLUDING COUNTY ROAD 720. 
MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF 
WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE 
CONTROL.

LAT...LON 3201 10468 3202 10384 3259 10383 3259 10438

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 1:28 PM MDT, 7 hours 58 minutes earlier.

Area forecast discussion, Mar 22, 1:28 PM MDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT THU MAR 22 2007

.SHORT TERM...
CUTOFF LOW CONTINUES TO SPIN JUST WEST OF THE BAJA PENINSULA THIS
AFTERNOON...WITH STRONG SOUTHWEST DIFFLUENT FLOW ALOFT DOWNSTREAM OF
IT.  SHORTWAVE TROUGHS CONTINUE TO TRANSLATE NORTH/NORTHEASTWARD
WITHIN THIS FLOW AND IMPART MID LEVEL SUPPORT FOR ADDITIONAL SHOWER
AND THUNDERSTORM DEVELOPMENT.  THERE ARE SOME BREAKS IN THE CLOUDS
OVER THE HIGHER TERRAIN OF WEST TEXAS...AND CU IS DISCERNIBLE
UNDER THIN CIRRUS SHIELD.  A SURFACE TROUGH/LOW WAS PARKED OVER
FAR WEST/SOUTHWEST TEXAS AS SOUTHEASTERLY FLOW CONTINUES TO PUMP
COPIOUS AMOUNTS OF MOISTURE OVER THE CWA.

THINK MODERATE AMOUNT OF INSOLATION OVER THE HIGHER TERRAIN INTO THE
STOCKTON PLATEAU WILL AID THUNDERSTORM DEVELOPMENT THROUGH LATE THIS
AFTERNOON AS ANOTHER SHORTWAVE TROUGH SPINS NORTH/NORTHEASTWARD
AHEAD OF CUTOFF LOW.  A 100 KT H25 JET IS ALSO PROGGED TO NOSE INTO
WESTERN PORTIONS OF THE CWA BY EARLY THIS EVENING...PROVIDING
VENTILATION FOR ANY STORMS THAT DO DEVELOP.  SINCE MID LEVEL LAPSE
RATES WILL BE 7.5 TO 8 C/KM...0 TO 6 KM BULK SHEAR VECTORS 60 TO 70
KT...AND SFC BASED CAPE AT LEAST 1000 J/KG THINK WE COULD SEE LARGE
HAIL PRODUCING STORMS.  THERE IS ALSO SOME MID LEVEL DRY AIR NOTED
IN MODEL FORECAST SOUNDINGS THERE TOO...SO DAMAGING WINDS WILL ALSO
BE POSSIBLE WITH ANY STORMS.  LASTLY...PWATS ARE AROUND 1 INCH MOST
LOCATIONS...WHICH IS ROUGHLY 250% ABOVE NORMAL FOR THIS TIME OF
YEAR.  THINK SOME LOCATIONS COULD SEE HEAVY RAINFALL...BUT IT SHOULD
REMAIN ISOLATED.  LOCATIONS ALONG AND NORTH OF A MARFA...ALPINE...
MONAHANS...ANDREWS...AND LAMESA LINE COULD SEE SEVERE STORMS THROUGH
LATE AFTERNOON AND EARLY THIS EVENING.  MENTIONED ALL OF THE ABOVE
IN THE HWO.

WENT WITH PERSISTENCE FOR OVERNIGHT LOWS AS DEWPOINTS HAVE NOT
CHANGED MUCH AND CLOUD COVER WILL BE PREVALENT.  WINDS WILL REMAIN
RELATIVELY TAME OVERNIGHT...EXCEPT OF COURSE AROUND IN AND NEAR
THUNDERSTORMS.

.LONG TERM...
THE UPPER LEVEL LOW IS ROTATING OVER THE BAJA PENINSULA THIS
AFTERNOON.  THIS LOW WILL MOVE TO THE NORTHEAST THROUGH MEXICO...NEW
MEXICO AND THEN NORTH INTO COLORADO OVER THE NEXT TWO DAYS.
CIRCULATION AROUND THE TROUGH/CUTOFF LOW WILL PULL MID AND UPPER
LEVEL MOISTURE FROM THE PACIFIC INTO WEST TEXAS AND SOUTHEASTERN NEW
MEXICO.

PRECIPITATION CONCERNS AND SEVERE WEATHER POTENTIAL THROUGH THE
WEEKEND WILL BE THE MAIN CONCERNS WITH THIS FORECAST PACKAGE AGAIN.
PROGGED PRECIPITABLE WATER VALUES REMAIN THREE TO FOUR TIMES NORMAL
VALUES OVER THE NEXT TWO DAYS.  THIS WILL PROVIDE PLENTY OF MOISTURE
FOR THE DEVELOPMENT OF THUNDERSTORMS AS WELL AS HEAVY RAIN PRODUCING
STORMS.  MULTIPLE SHORTWAVES WILL TRANSLATE THROUGH THE UPPER LEVEL
FLOW AHEAD OF THE STORM SYSTEM PROVIDING SUBSTANTIAL LIFT ACROSS
MUCH OF THE WARNING AREA.  MID-LEVEL LAPSE RATES APPROACHING 8
DEGREES/KM AND LI/S APPROACHING NEGATIVE 6 INDICATE INSTABILITY
ACROSS MUCH OF THE AREA FRIDAY AND SATURDAY.  SBCAPE IS ABOUT THE
SAME BOTH FRIDAY AND SATURDAY BUT SLIGHTLY HIGHER SATURDAY WITH
SLIGHTLY HIGHER TEMPERATURES EXPECTED.  THE SPC HAS THE AREA
HIGHLIGHTED IN THEIR CURRENT SEVERE WEATHER OUTLOOKS FOR BOTH DAYS.
AGAIN...WHILE THE ENTIRE AREA WILL LIKELY GET SOME BENEFICIAL
RAINFALL...THE BEST AREAS FOR HEAVY RAIN AND SEVERE WEATHER WILL
DEPEND ON THE TRACK OF THE UPPER LEVEL LOW.  THE FURTHER WEST THE
UPPER LOW...THE FURTHER WEST THE BEST CHANCES OF HEAVY RAIN AND
SEVERE WEATHER.  BELIEVE ANY ACTIVITY ON SUNDAY WILL BE MORE HEAVY
RAIN/FLASH FLOODING RELATED AS OPPOSED TO SEVERE WEATHER.

AT THIS POINT...LEANING TOWARDS A FLASH FLOOD WATCH FOR FRIDAY
AFTERNOON INTO SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO AND THE
NORTHWESTERN PERMIAN BASIN.  PRECIPITATION AMOUNTS WILL RUN BETWEEN
TWO AND A HALF AND THREE INCHES OVER NORTHERN LEA COUNTY...GAINES
COUNTY...AND DAWSON COUNTY.  TWO TO TWO AND A HALF INCHES OVER THE
REST OF THE NORTHWESTERN BASIN AND LEA COUNTY.  ONE AND A HALF TO
TWO INCHES OF RAIN ARE EXPECTED OVER EDDY COUNTY.  THESE ARE STORM
TOTAL AMOUNTS RUNNING FROM TODAY THROUGH SUNDAY NIGHT.  THIS AMOUNT
OF RAIN...ESPECIALLY IF STORMS TRAIN OVER THE SAME AREAS...WILL
CAUSE FLASH FLOODING.  COORDINATION WITH WEST GULF RFC INDICATES
THAT THE HEAVIEST RAINFALLS WILL NOT CAUSE FLOODING ALONG AREA
RIVERS AS THEY ARE RUNNING ON THE LOW SIDE.  BECAUSE OF THE
UNCERTAINTY ASSOCIATED WITH THE MOVEMENT OF THE UPPER LEVEL
LOW...WILL HOLD OFF ON ISSUING ANY FLOOD PRODUCT WITH THIS PACKAGE
BUT WILL MENTION IN HWOMAF AND SPSMAF.

BEYOND SUNDAY...WILL EITHER LEAVE CURRENT GRIDS OR POPULATE WITH THE
MOST RECENT RUN OF THE GFS.  A QUICK GLANCE AT MODELS AND GUIDANCE
INDICATES TEMPERATURES SLIGHTLY ABOVE NORMAL WITH A POSSIBILITY OF
ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON MOST DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              62  72  61  73  /  50  60  70  60
CARLSBAD NM                56  71  60  71  /  60  70  70  40
DRYDEN TX                  64  73  65  76  /  30  60  70  40
FORT STOCKTON TX           63  73  63  74  /  50  60  70  40
GUADALUPE PASS TX          53  67  53  67  /  50  70  70  30
HOBBS NM                   57  70  50  70  /  60  70  80  50
MARFA TX                   49  69  48  70  /  40  60  70  30
MIDLAND INTL AIRPORT TX    62  72  62  72  /  50  60  70  50
ODESSA TX                  62  73  63  72  /  50  60  70  50
WINK TX                    65  77  59  78  /  50  60  70  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

67/74
Hazardous weather outlook, Mar 22, 11:54 AM MDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1254 PM CDT THU MAR 22 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1254 PM CDT THU MAR 22 2007 /1154 AM MDT THU MAR 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED...GENERALLY ALONG AND NORTH OF THE DAVIS MOUNTAINS...
GLASS MOUNTAINS...AND STOCKTON PLATEAU THROUGH TONIGHT.  MORE
ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE SOUTH ACROSS THE BIG
BEND REGION AND LOWER TRANS PECOS.

SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...
DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL THE MAIN THREATS.
LOCATIONS THAT WILL BE MOST SUSCEPTIBLE TO SEVERE STORMS WILL BE
ALONG AND NORTH OF A MARFA...ALPINE...MONAHANS...ANDREWS...AND
LAMESA LINE. WESTERN PORTIONS OF THIS AREA WILL LIKELY SEE SEVERE
STORMS THIS AFTERNOON...WITH THE STORMS SPREADING NORTH
NORTHEASTWARD THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY AGAIN FRIDAY AND SATURDAY ACROSS ALL
OF SOUTHEAST NEW MEXICO AND WEST TEXAS...WITH SCATTERED STORMS
ALSO POSSIBLE SUNDAY.

THE GREATEST CHANCE OF SEVERE THUNDERSTORMS APPEARS WILL BE ON
FRIDAY OVER MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS.  LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE MAIN
THREATS.

SEVERAL ROUNDS OF THUNDERSTORMS COULD AFFECT THE GUADALUPE
MOUNTAINS...UPPER TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS...AND
NORTHERN PERMIAN BASIN ON FRIDAY AND SATURDAY.  THEREFORE...THESE
AREAS WILL BE MOST SUSCEPTIBLE TO THE ISSUANCE OF A FLASH FLOOD
WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE INITIATED BY 200 PM CDT FROM THE
DAVIS AND GLASS MOUNTAINS...NORTH AND NORTHEASTWARD ACROSS THE VAN
HORN AREA...GUADALUPE MOUNTAINS...UPPER TRANS PECOS...SOUTHEAST
NEW MEXICO PLAINS...AND WESTERN AND NORTHERN PERMIAN BASIN.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 22, 7:09 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
809 PM CDT THU MAR 22 2007

TXZ057-058-258-230215-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
GUADALUPE MOUNTAINS-
809 PM CDT THU MAR 22 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME WEST CENTRAL CULBERSON
COUNTY AT 809 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM
WILL AFFECT MOTORISTS ON STATE HIGHWAY 54 NORTH OF VAN HORN.

STORM INTENSITY IS INCREASING...AND HAIL...STRONG WINDS NEAR 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN ARE PROBABLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHWEST TEXAS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Mar 22, 7:20 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
820 PM CDT THU MAR 22 2007

TXZ060-067-230215-
WINKLER-WARD-
820 PM CDT THU MAR 22 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL WARD AND WINKLER
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WINK AT 820 PM
CDT...MOVING NORTHEAST AT 20 MPH.  THIS STORM IS ABOUT TO CROSS
TEXAS HIGHWAY 115...5 TO 10 MILES NORTH OF PYOTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEAST NEW MEXICO.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, Mar 22, 7:49 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
849 PM CDT THU MAR 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             11 N STUDY BUTTE        29.49N 103.53W
03/22/2007  E0.75 INCH       BREWSTER           TX   PUBLIC

0715 PM     HAIL             14 NW PANTHER JUNCTION  29.47N 103.36W
03/22/2007  E0.75 INCH       BREWSTER           TX   TRAINED SPOTTER

0747 PM     HAIL             PERSIMMON GAP           29.66N 103.18W
03/22/2007  E1.00 INCH       BREWSTER           TX   CO-OP OBSERVER

            PENNY TO QUARTER SIZE HAIL FELL AT PERSIMMON GAP.

&&

RGOULD
Local storm report, Mar 22, 8:20 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
920 PM CDT THU MAR 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             5 E SANDERSON           30.14N 102.31W
03/22/2007  E1.75 INCH       TERRELL            TX   LAW ENFORCEMENT

            GOLF BALL HAIL REPORTED ON 5 MILES EAST OF SANDERSON ON
            U.S. HIGHWAY 90.

&&

RGOULD
Special weather statement, Mar 22, 8:41 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
941 PM CDT THU MAR 22 2007

TXZ057-058-258-230345-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
GUADALUPE MOUNTAINS-
941 PM CDT THU MAR 22 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL CULBERSON COUNTY...
ROUGHLY 40 MILES NORTHEAST OF VAN HORN AT 941 PM CDT... MOVING
NORTHEAST AT 35 MPH.

STORM INTENSITY IS INCREASING...AND HAIL...STRONG WINDS NEAR 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN ARE PROBABLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEAST NEW MEXICO.
Special weather statement, Mar 22, 8:53 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
953 PM CDT THU MAR 22 2007

NMZ028-230400-
EDDY COUNTY PLAINS-
853 PM MDT THU MAR 22 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF MALAGA AT 853
PM MDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL IMPACT U.S.
HIGHWAY 285...COUNTY ROAD 720 AND MALAGA.

STORM INTENSITY IS INCREASING AND HAIL...STRONG WINDS NEAR 50
MPH...CONTINUOUS LIGHTNING...AND HEAVY RAIN ARE PROBABLE. SEVERE
WEATHER MAY DEVELOP RAPIDLY FROM THIS STORM.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR SOUTHEAST NEW MEXICO.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:50 AM MDTSevere Thunderstorm WarningMAFLea55 min
Mar 23, 10:03 AM MDTFlash Flood WatchMAFEddy, Lea19 hr
Mar 23, 1:19 PM MDTSevere Thunderstorm WarningMAFEddy56 min
Mar 23, 2:12 PM MDTSevere Thunderstorm WarningMAFEddy63 min
Mar 23, 3:12 PM MDTSevere Thunderstorm WarningMAFEddy63 min
Mar 23, 3:42 PM MDTSevere Thunderstorm WarningMAFLea63 min
Mar 23, 4:28 PM MDTTornado WarningMAFLea62 min
Mar 23, 5:15 PM MDTSevere Thunderstorm WarningMAFEddy60 min
Mar 23, 5:28 PM MDTTornado WarningMAFLea37 min
Mar 23, 5:48 PM MDTFlash Flood WarningMAFEddy5 hr

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.